Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fatou's web


Author: V. Evdoridou
Journal: Proc. Amer. Math. Soc. 144 (2016), 5227-5240
MSC (2010): Primary 37F10; Secondary 30D05
DOI: https://doi.org/10.1090/proc/13150
Published electronically: June 3, 2016
MathSciNet review: 3556267
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be Fatou's function, that is, $ f(z)= z+1+e^{-z}$. We prove that the escaping set of $ f$ has the structure of a `spider's web', and we show that this result implies that the non-escaping endpoints of the Julia set of $ f$ together with infinity form a totally disconnected set. We also present a well-known transcendental entire function, due to Bergweiler, for which the escaping set is a spider's web, and we point out that the same property holds for some families of functions.


References [Enhancements On Off] (What's this?)

  • [1] N. Alhabib and L. Rempe-Gillen, Escaping endpoints explode, Preprint, arXiv:1506.05347
  • [2] Krzysztof Barański, Trees and hairs for some hyperbolic entire maps of finite order, Math. Z. 257 (2007), no. 1, 33-59. MR 2318569, https://doi.org/10.1007/s00209-007-0114-7
  • [3] K. Barański, N. Fagella, X. Jarque and B. Karpińska, Escaping points in the boundaries of Baker domains, Preprint, arXiv: 1511.02897.
  • [4] Harold Bell, On fixed point properties of plane continua, Trans. Amer. Math. Soc. 128 (1967), 539-548. MR 0214036
  • [5] Walter Bergweiler, Invariant domains and singularities, Math. Proc. Cambridge Philos. Soc. 117 (1995), no. 3, 525-532. MR 1317494, https://doi.org/10.1017/S0305004100073345
  • [6] Walter Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc. (N.S.) 29 (1993), no. 2, 151-188. MR 1216719, https://doi.org/10.1090/S0273-0979-1993-00432-4
  • [7] Walter Bergweiler, David Drasin, and Alastair Fletcher, The fast escaping set for quasiregular mappings, Anal. Math. Phys. 4 (2014), no. 1-2, 83-98. MR 3215194, https://doi.org/10.1007/s13324-014-0078-9
  • [8] Walter Bergweiler and A. Hinkkanen, On semiconjugation of entire functions, Math. Proc. Cambridge Philos. Soc. 126 (1999), no. 3, 565-574. MR 1684251, https://doi.org/10.1017/S0305004198003387
  • [9] Walter Bergweiler and Jörn Peter, Escape rate and Hausdorff measure for entire functions, Math. Z. 274 (2013), no. 1-2, 551-572. MR 3054344, https://doi.org/10.1007/s00209-012-1085-x
  • [10] W. Bergweiler and G.M. Stallard, The escaping set in transcendental dynamics, Report on a mini-workshop at Mathematisches Forschungsinstitut Oberwolfach, DOI: 10.4171/OWR/2009/54.
  • [11] A. È. Erëmenko, On the iteration of entire functions, Dynamical systems and ergodic theory (Warsaw, 1986) Banach Center Publ., vol. 23, PWN, Warsaw, 1989, pp. 339-345. MR 1102727
  • [12] P. Fatou, Sur l'itération des fonctions transcendantes Entières, Acta Math. 47 (1926), no. 4, 337-370 (French). MR 1555220, https://doi.org/10.1007/BF02559517
  • [13] Bogusława Karpińska, Area and Hausdorff dimension of the set of accessible points of the Julia sets of $ \lambda e^z$ and $ \lambda \sin z$, Fund. Math. 159 (1999), no. 3, 269-287. MR 1680622
  • [14] Janina Kotus and Mariusz Urbański, The dynamics and geometry of the Fatou functions, Discrete Contin. Dyn. Syst. 13 (2005), no. 2, 291-338. MR 2152392, https://doi.org/10.3934/dcds.2005.13.291
  • [15] John C. Mayer, An explosion point for the set of endpoints of the Julia set of $ \lambda \exp (z)$, Ergodic Theory Dynam. Systems 10 (1990), no. 1, 177-183. MR 1053806, https://doi.org/10.1017/S0143385700005460
  • [16] Curtis T. McMullen, Hausdorff dimension and conformal dynamics. II. Geometrically finite rational maps, Comment. Math. Helv. 75 (2000), no. 4, 535-593. MR 1789177, https://doi.org/10.1007/s000140050140
  • [17] Helena Mihaljević-Brandt and Jörn Peter, Poincaré functions with spiders' webs, Proc. Amer. Math. Soc. 140 (2012), no. 9, 3193-3205. MR 2917092, https://doi.org/10.1090/S0002-9939-2012-11164-5
  • [18] Lasse Rempe, Hyperbolic dimension and radial Julia sets of transcendental functions, Proc. Amer. Math. Soc. 137 (2009), no. 4, 1411-1420. MR 2465667, https://doi.org/10.1090/S0002-9939-08-09650-0
  • [19] P. J. Rippon and G. M. Stallard, Baker's conjecture and Eremenko's conjecture for functions with negative zeros, J. Anal. Math. 120 (2013), 291-309. MR 3095155, https://doi.org/10.1007/s11854-013-0021-2
  • [20] P. J. Rippon and G. M. Stallard, Fast escaping points of entire functions, Proc. Lond. Math. Soc. (3) 105 (2012), no. 4, 787-820. MR 2989804, https://doi.org/10.1112/plms/pds001
  • [21] P. J. Rippon and G. M. Stallard, On questions of Fatou and Eremenko, Proc. Amer. Math. Soc. 133 (2005), no. 4, 1119-1126 (electronic). MR 2117213, https://doi.org/10.1090/S0002-9939-04-07805-0
  • [22] P. J. Rippon and G. M. Stallard, Slow escaping points of meromorphic functions, Trans. Amer. Math. Soc. 363 (2011), no. 8, 4171-4201. MR 2792984, https://doi.org/10.1090/S0002-9947-2011-05158-5
  • [23] D. J. Sixsmith, Entire functions for which the escaping set is a spider's web, Math. Proc. Cambridge Philos. Soc. 151 (2011), no. 3, 551-571. MR 2838342, https://doi.org/10.1017/S0305004111000582
  • [24] M. Urbański, On some aspects of fractal dimensions in higher dimensional dynamics, Proc. of the Göttingen Workshop Problems on Higher Dimensional Complex Dynamics, Mathematica Gottingensis, 3 (1995), 18-25.
  • [25] Mariusz Urbański and Anna Zdunik, The finer geometry and dynamics of the hyperbolic exponential family, Michigan Math. J. 51 (2003), no. 2, 227-250. MR 1992945, https://doi.org/10.1307/mmj/1060013195

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37F10, 30D05

Retrieve articles in all journals with MSC (2010): 37F10, 30D05


Additional Information

V. Evdoridou
Affiliation: Department of Mathematics and Statistics, Walton Hall, The Open University, Milton Keynes MK7 6AA, United Kingdom
Email: vasiliki.evdoridou@open.ac.uk

DOI: https://doi.org/10.1090/proc/13150
Received by editor(s): October 26, 2015
Received by editor(s) in revised form: February 4, 2016, and February 11, 2016
Published electronically: June 3, 2016
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society